Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 29, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 3, 2014, 7:47 PM PST for Klickitat County, Yakima County, Washington; Sherman County, Wasco County, Oregon. It took effect at Nov 4, 2014, 1:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 7:47 PM PST (03:47 UTC)
- In effect from
- Nov 4, 2014, 1:00 AM PST
- Expired
- Nov 4, 2014, 12:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Sherman County, OR, Wasco County, OR, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 155 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WWUS76 KPDT 040347 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 747 PM PST MON NOV 3 2014 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON THROUGH TUESDAY MORNING... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION LATE TONIGHT AND TUESDAY. THIS SYSTEM WILL INCREASE WINDS BOTH AHEAD OF AND BEHIND AN ACCOMPANYING COLD FRONT. STRONG WIND GUSTS ARE EXPECTED OVER PORTIONS OF SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON OVERNIGHT INTO TUESDAY MORNING. ORZ510-WAZ521-041230- /O.NEW.KPDT.WI.Y.0029.141104T0900Z-141104T2000Z/ NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MAUPIN...GOLDENDALE 747 PM PST MON NOV 3 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON PST TUESDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING INTO EARLY TUESDAY MORNING. THE STRONGEST WINDS AND WIND GUSTS ARE EXPECTED BETWEEN 4 AM AND 10 AM PDT. * WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVING WILL BECOME DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME DISTANCE. MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
288 WWUS76 KPDT 041202 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 402 AM PST TUE NOV 4 2014 ...WINDY ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON THROUGH NOON TODAY... .A PACIFIC STORM SYSTEM MOVING ACROSS THE REGION WILL INCREASE WINDS BOTH AHEAD OF AND BEHIND AN ACCOMPANYING COLD FRONT. STRONG WIND GUSTS ARE EXPECTED OVER PORTIONS OF SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON OVERNIGHT INTO TUESDAY MORNING. ORZ510-WAZ521-042000- /O.CON.KPDT.WI.Y.0029.000000T0000Z-141104T2000Z/ NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MAUPIN...GOLDENDALE 402 AM PST TUE NOV 4 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * TIMING: WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS AND WIND GUSTS ARE EXPECTED BETWEEN 4 AM AND 10 AM PDT. * WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVING WILL BECOME DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME DISTANCE. MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
605 WWUS76 KPDT 041955 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1155 AM PST TUE NOV 4 2014 ORZ510-WAZ521-042100- /O.EXP.KPDT.WI.Y.0029.000000T0000Z-141104T2000Z/ NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MAUPIN...GOLDENDALE 1155 AM PST TUE NOV 4 2014 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. THE WINDS ACROSS THE AREA HAVE DECREASED. ALTHOUGH BRIEF WIND GUSTS TO 30 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAVE DIMINISHED THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:00 PM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 3, 3:00 PM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 300 PM PST MON NOV 3 2014 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...WARM AIR ADVECTION CONTINUES INTO THE REGION BEHIND A WARM FRONT THAT PASSED THROUGH THE AREA THIS MORNING...WHICH SHOULD KEEP ANY PRECIPITATION THAT FALLS AS RAIN EXCEPT AT THE MOUNTAIN PEEKS AOA 6000 FEET ACROSS THE CASCADES AND AOA 6500 FT ACROSS CENTRAL TO NORTHEASTERN OREGON MOUNTAINS. A LOW PRESSURE SYSTEM WILL TRACK INTO BRITISH COLUMBIA THIS AFTERNOON WITH A COLD FRONT PUSHING INTO THE WEST SLOPES OF THE CASCADES BY THIS EVENING. THE LATEST HRRR MODEL GUIDANCE AND THE 18Z NAM INDICATES THAT PRECIPITATION IN ASSOCIATION WITH THE INCOMING WEATHER SYSTEM WILL SPREAD EAST OF THE CASCADES STARTING TONIGHT WITH THE BEST CHANCE OF PRECIPITATION OCCURRING DURING THE OVERNIGHT HOURS. THE COLD FRONT ITSELF LOOKS TO GET HUNG UP ALONG THE CASCADES UNTIL TUESDAY MORNING AND THEN PUSHES RAPIDLY ACROSS THE CWA DURING THE DAY. INCREASING PRESSURE GRADIENTS AHEAD OF THE COLD FRONT WILL ALLOW WINDS TO BE BREEZY TO LOCALLY WINDY ACROSS THE RIDGE TOPS AND EXPOSED TERRAIN TONIGHT. THIS WILL SWITCH TO THE WEST AS THE COLD FRONT PASSES DURING THE DAY ON TUESDAY BRINGING BREEZY TO WINDY CONDITIONS ACROSS THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA BASIN..AND THE BLUE MOUNTAIN FOOTHILLS. AS THIS WESTERLY WIND SETS UP...DOWNSLOPE CONDITIONS OFF THE CASCADES WILL CAUSE PRECIPITATION TO GRADUALLY END WEST TO EAST DURING THE DAY TUESDAY ACROSS THE LOWER ELEVATIONS OF THE CWA. HAVE HELD WITH A SLIGHT CHANCE OF PRECIPITATION ALONG THE HIGHER TERRAIN THROUGH EARLY WEDNESDAY MORNING DUE TO UPSLOPE FLOW AS THE MAIN SHORTWAVE TROUGH PASSES OVER THE AREA. ANOTHER WEATHER SYSTEM WILL APPROACH THE PACIFIC NORTHWEST WEDNESDAY WITH A PASSING WARM FRONT MOVING OVER THE CWA. THIS COMBINED WITH AN UPPER LEVEL RIDGE MOVING ACROSS THE CWA WILL CONTINUE TO RAISE THE SNOW LEVELS AS WELL AS BRING WARMER TEMPERATURES. HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE IN THE LOWER TO MID 60S IN THE LOWER COLUMBIA BASIN...EXCEPT IN THE UPPER 40S TO MID 50S IN THE MOUNTAINS ON TUESDAY AND THE LOWER 50S TO LOWER 60S ON WEDNESDAY. OVERNIGHT LOW TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR. BIEDA .LONG TERM...THURSDAY THROUGH SATURDAY NIGHT...A COLD FRONT WILL MOVE THROUGH THURSDAY AFTERNOON AND EVENING. LIGHT/SOUTHERLY WINDS IN THE MORNING WILL SWITCH WEST/SOUTHWEST 10-20 MPH WITH THE FRONT AND DROP OFF OVERNIGHT. BEST CHANCES FOR PRECIPITATION WITH THIS SYSTEM WILL BE ALONG THE EAST SLOPES OF THE CASCADES. EXPECT THAT HIGH TEMPERATURES ON FRIDAY WILL COOL DOWN 5-8 10 DEGREES FROM THURSDAY. HIGH PRESSURE WILL REBUILD NEAR THE COAST FRIDAY AND MOVE INLAND OVERNIGHT. WITH CLEARING SKIES AND LIGHT WINDS FROM THE RIDGE THERE WILL BE GOOD RADIATIONAL COOLING. PATCHY FOG MAY DEVELOP FRIDAY AND SATURDAY NIGHTS IN LOW LYING AREAS NEAR THE COLUMBIA RIVER. COONFIELD SUNDAY THROUGH MONDAY NIGHT...THE PERIOD STARTS OFF WITH A WELL DEFINED UPPER LEVEL RIDGE OVER THE REGION AS 500MB HEIGHTS AVERAGE 576DM OVER THE CWA. WITH THE UPPER LEVEL RIDGE WELL ESTABLISHED AND A POSSIBLE COLD POOL/INVERSION FORMING WE WILL HAVE TO WATCH FOR PATCHY FOG FORMATION OVER PARTS OF THE COLUMBIA BASIN SUNDAY MORNING. THERE ARE SOME MODEL DIFFERENCES FOR SUNDAY NIGHT WITH THE GFS KEEPING THE RIDGE INTACT OVER THE PAC NW AND THE ECMWF ALLOWING A FAST MOVING DISTURBANCE TO AFFECT PARTS OF THE AREA...DECIDED TO LEAN MORE TOWARD THE 03/12Z ECMWF WHICH WOULD BRING A VIGOROUS SHORTWAVE QUICKLY INTO NORTHEASTERN WASHINGTON/OREGON AND IDAHO SUNDAY NIGHT. THIS WOULD BRING A PERIOD OF PRECIPITATION...STRONGER WINDS AND A GLANCING SHOT OF COLDER AIR INTO MONDAY. UNDER THIS SCENARIO 850MB TEMPERATURES FALL FROM +10C ON SUNDAY TO +2C BY MONDAY AND MONDAY NIGHT...ALLOWING SNOW LEVELS TO ALSO FALL TO 6000 - 7000 FEET. MODEL ENSEMBLES POINT TOWARD A POSITIVE PNA PATTERN PERSISTING THROUGH AT LEAST THE NEXT 10 DAYS...THIS WOULD LEAD TO MORE UPPER LEVEL RIDGING ACROSS THE WESTERN US WITH GENERALLY DRIER AND WARMER THAN AVERAGE CONDITIONS...ALTHOUGH WE WILL NEED TO WATCH FOR POSSIBLE BASIN FOG EVENTS AS WE HEAD DEEPER INTO THE CLIMATOLOGICALLY FAVORED FOG SEASON. MURPHY && .AVIATION...0Z TAFS...DETERIORATING CONDITIONS OVERNIGHT WITH POSSIBLE MVFR CONDITIONS...MAINLY 0-14Z TONIGHT. CIGS WILL LOWER 5-8 KFT OVERNIGHT. IFR CONDITIONS WITH FOG AND STRATUS ARE POSSIBLE AT KDLS 9-13Z. WINDS WILL GENERALLY BE LESS THAN 15 KTS UNTIL 15Z THEN INCREASE BEHIND THE COLD FRONT. CIGS WILL INCREASE BEHIND THE FRONT AS WELL. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 48 63 48 64 / 70 70 10 10 ALW 50 63 49 64 / 70 70 10 20 PSC 50 65 49 62 / 80 50 10 10 YKM 45 60 44 57 / 80 40 10 20 HRI 49 65 49 64 / 70 60 10 10 ELN 44 58 42 55 / 90 50 10 20 RDM 42 59 41 65 / 70 40 20 10 LGD 41 53 42 59 / 80 80 20 10 GCD 41 54 41 61 / 70 80 20 10 DLS 50 62 50 64 / 80 60 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 98/76/77/76
Nearby
Wind Advisories in Washington, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.